[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] any suggestions



Laura,
I also take allergy shots and I have the exact same problem.  I am down to
using my left thigh and left stomach.  I especially had a problem where if I
gave an allergy shot in my thigh and tried to use it as a site within a
week, it seemed like the Insulin would not get absorbed there.  I don't know
if there is a scientific correlation or not.  I can also tell from the pain
when a site is not going to work for long, and usually by about 20 hours
later my BGs are through the roof.  It gets frustrating doesn't it?
Lori
-----Original Message-----
From: GTE/notebook <email @ redacted>
To: email @ redacted <email @ redacted>
Date: Saturday, February 13, 1999 8:44 AM
Subject: Re: [IP] any suggestions


>I went through nearly three weeks were I had to change sites everyday, and
still
>have to do so often. My pump trainer was at a loss as I used sites all over
my
>body as well as changed between softstes, sill's and bent needle. We have
come
>up with a theory and by no means is scientific but it is something she
see's in
>some of her patients with my type of problems. I have sever allergies and I
take
>histamine blockers at least twice sometime 6 times a day every day for the
past
>25 years. I also took shots for 10. We think that it may be possible for
people
>with bad allergies to have to change sites more as the body may respond in
a
>reactionary way to the site. I know when my allergies are really bad my
sites go
>bad sooner, I simply can take bolus after bolus and nothing happens, if I
take a
>injection or change sites my bg comes right down. There is no itching,
redness
>or pain and I do use bactraban ( wrong spelling ) before and after the
site.
>The other factor is the time frame, if I have a bad insertion I know within
2
>hours i.e.: pain, when I am going through a daily site change I can almost
pin
>it to the hour that site is going to stop working, it always is within 25
and 28
>hours after insertion, to me that suggest a possible consistent attack from
my
>body to the site,  have not been pumping long enough to track this for
several
>months but I plan to and if you are interested I will let you know what I
find.
>When I was on shots the something like this would happen I would go for
months
>taking shots and the next day the sites would be red and itchy it did not
seem
>to matter what type of insulin or where I took the shot and just like it
came it
>would go away.
>Just an idea you take care
>Laura
>
>
>----------------------------------------------------------
>Insulin-Pumpers website http://www.insulin-pumpers.org/

----------------------------------------------------------
Insulin-Pumpers website http://www.insulin-pumpers.org/